MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported following an intraocular lens implant procedure, the patient was not being able to see through lens any longer, therefore the lens was exchanged in a secondary procedure.Additional information has been requested.There are two medical device reports associated with this event.This report is associated with file 2 of 2.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Earlier reported event date was incorrect.Additional information was provided in h.10.The account indicated the use of an unspecified company cartridge and handpiece.A qualified viscoelastic was indicated.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the multifocal company (3.00cyl), 17.0 diopter (add power +2.2/+3.2) lens was replaced with a monofocal company (2.25cyl), 17.5 diopter lens.The product was not available for evaluation.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating patient's symptoms were resolved.There was no patient harm and patient was not hospitalized as a result of this event.
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received patient body site affected was right eye.There are two medical device reports associated with this event.This report is associated with the right eye.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15297218
Report Number1119421-2022-01854
Device Sequence Number19497687
Product Code MFK
UDI-Device Identifier00380652419703
UDI-Public00380652419703
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberTFAT50
Device Catalogue NumberTFAT50.170
Device Lot Number15052290
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer10/27/2022
12/15/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date11/25/2022
12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH IOL, CARTRIDGE; MONARCH IOL, INJECTOR, UNSPECIFIED; ORA SYSTEM
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale